Alert archive / South Carolina / Frost Advisories in 2012

Frost Advisory 5, NWS Wilmington, NC

November 8, 20124 counties in South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this frost advisory at Nov 8, 2012, 12:19 PM EST for 4 counties in South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Nov 9, 2012, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2012, 12:19 PM EST (17:19 UTC)
In effect from
Nov 9, 2012, 1:00 AM EST
Expired
Nov 9, 2012, 7:59 AM EST
In force
7 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Florence County, SC, Georgetown County, SC, Horry County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 36 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WWUS72 KILM 081719
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1219 PM EST THU NOV 8 2012

SCZ032-039-055-090300-
/O.NEW.KILM.FR.Y.0005.121109T0600Z-121109T1400Z/
FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...FLORENCE...KINGSTREE...ANDREWS
1219 PM EST THU NOV 8 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY.

* TEMPERATURES...IN THE MID 30S WITH A FEW SPOTS BRIEFLY DIPPING
  TO THE LOWER 30S.

* TIMING...FROST DEVELOPING AFTER MIDNIGHT AND PERSISTING FOR AN
  HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ106-108-110-SCZ054-056-090300-
/O.NEW.KILM.FR.Y.0005.121109T0800Z-121109T1400Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
COASTAL HORRY-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH...
CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH...
HOLDEN BEACH...OAK ISLAND...SOUTHPORT...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...MURRELLS INLET
1219 PM EST THU NOV 8 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY.

* TEMPERATURES...MAINLY IN THE MID 30S.

* TIMING...FROST DEVELOPING TOWARD MORNING AND PERSISTING FOR AN
  HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

27
5 follow-up statements
917 
WWUS72 KILM 081732
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1232 PM EST THU NOV 8 2012

NCZ107-090300-
/O.EXA.KILM.FR.Y.0005.121109T0800Z-121109T1400Z/
INLAND NEW HANOVER-
INCLUDING THE CITY OF...WILMINGTON
1232 PM EST THU NOV 8 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY.

* TEMPERATURES...IN THE MID 30S...A FEW SPOTS MAY BRIEFLY DIP TO
  THE LOWER 30S.

* TIMING...FROST DEVELOPING TOWARD MORNING AND PERSISTING FOR AN 
  HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SCZ032-039-055-090300-
/O.CON.KILM.FR.Y.0005.121109T0600Z-121109T1400Z/
FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...FLORENCE...KINGSTREE...ANDREWS
1232 PM EST THU NOV 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
FRIDAY...

* TEMPERATURES...IN THE MID 30S WITH A FEW SPOTS DIPPING TO THE
  LOWER 30S.

* TIMING...FROST DEVELOPING AFTER MIDNIGHT AND PERSISTING FOR AN 
  HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ106-108-110-SCZ054-056-090300-
/O.CON.KILM.FR.Y.0005.121109T0800Z-121109T1400Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
COASTAL HORRY-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH...
CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH...
HOLDEN BEACH...OAK ISLAND...SOUTHPORT...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...MURRELLS INLET
1232 PM EST THU NOV 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
FRIDAY...

* TEMPERATURES...MAINLY IN THE MID 30S.

* TIMING...FROST DEVELOPING TOWARD MORNING AND PERSISTING FOR AN 
  HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

27
854 
WWUS72 KILM 081912
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
212 PM EST THU NOV 8 2012

SCZ032-039-055-090400-
/O.CON.KILM.FR.Y.0005.121109T0600Z-121109T1400Z/
FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...FLORENCE...KINGSTREE...ANDREWS
212 PM EST THU NOV 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
FRIDAY...

* TEMPERATURES...IN THE MID 30S WITH A FEW LOCATIONS DROPPING TO
  THE FREEZING MARK.

* TIMING...FROST DEVELOPING AFTER MIDNIGHT AND PERSISTING FOR AN 
  HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ106>108-110-SCZ054-056-090400-
/O.CON.KILM.FR.Y.0005.121109T0800Z-121109T1400Z/
COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
212 PM EST THU NOV 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
FRIDAY...

* TEMPERATURES...MAINLY IN THE MID 30S...WITH ONE OR TWO SPOTS
  FURTHER INLAND BRIEFLY DIPPING TO THE LOWER 30S.

* TIMING...FROST DEVELOPING TOWARD MORNING AND PERSISTING FOR AN 
  HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

27
528 
WWUS72 KILM 090212
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
912 PM EST THU NOV 8 2012

SCZ032-039-055-091000-
/O.CON.KILM.FR.Y.0005.121109T0600Z-121109T1400Z/
FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...FLORENCE...KINGSTREE...ANDREWS
912 PM EST THU NOV 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
FRIDAY...

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...FROST WILL DEVELOP AFTER MIDNIGHT AND SHOULD PERSIST FOR
  AN HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ106>108-110-SCZ054-056-091000-
/O.CON.KILM.FR.Y.0005.121109T0800Z-121109T1400Z/
COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
912 PM EST THU NOV 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
FRIDAY...

* TEMPERATURES...IN THE MID 30S...WITH SOME UPPER 30S NEAR THE BEACHES.

* TIMING...FROST WILL DEVELOP TOWARD MORNING AND SHOULD PERSIST FOR
  AN HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TRA
013 
WWUS72 KILM 090932
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
432 AM EST FRI NOV 9 2012

SCZ032-039-055-091300-
/O.CON.KILM.FR.Y.0005.000000T0000Z-121109T1400Z/
FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...FLORENCE...KINGSTREE...ANDREWS
432 AM EST FRI NOV 9 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROST WILL PERSIST FOR AN HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ106>108-110-SCZ054-056-091300-
/O.CON.KILM.FR.Y.0005.000000T0000Z-121109T1400Z/
COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
432 AM EST FRI NOV 9 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROST WILL PERSIST FOR AN HOUR OR TWO AFTER SUNRISE.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

40
851 
WWUS72 KILM 091259
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
759 AM EST FRI NOV 9 2012

NCZ106>108-110-SCZ032-039-054>056-091400-
/O.CAN.KILM.FR.Y.0005.000000T0000Z-121109T1400Z/
COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
COASTAL BRUNSWICK-FLORENCE-WILLIAMSBURG-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
FLORENCE...KINGSTREE...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
759 AM EST FRI NOV 9 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
FROST ADVISORY.

TEMPERATURES WILL RISE INTO THE 40S THROUGH 9 AM. HIGHS WILL REACH
WELL INTO THE 60S THIS AFTERNOON. ALTHOUGH IT IS NOT EXPECTED TO
BE AS COLD TONIGHT AS IT WAS LAST NIGHT...MOST LOCATIONS WILL BE
DOWN IN THE MID AND UPPER 30S EARLY SATURDAY MORNING.

$$

27

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this frost advisory went out at Nov 8, 10:59 AM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Nov 8, 10:59 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1059 AM EST THU NOV 8 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST AND THEN
OVERHEAD FRIDAY AND SATURDAY. THIS AREA OF HIGH PRESSURE WILL MOVE
TO OUR NORTHEAST EARLY NEXT WEEK. IT WILL REMAIN DRY THROUGH MONDAY
AS TEMPERATURES SLOWLY WARM. A COLD FRONT WILL MOVE INTO AND THEN
ACROSS THE AREA TUESDAY AND WEDNESDAY...BRINGING A CHANCE FOR
SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM THURSDAY...A FREEZE HAS OFFICIALLY ENDED THE GROWING
SEASON FOR A MAJORITY OF THE FORECAST AREA. REFER TO THE PUBLIC
INFORMATION STATEMENT ISSUED EARLIER THIS MORNING FOR MORE
INFORMATION AS TO WHERE THE GROWING SEASON HAS ENDED AND WHERE IT
CONTINUES. WILL BE EVALUATING THE NEED FOR FROST ADVISORIES OR
FREEZE WARNINGS FOR TONIGHT IN THOSE AREAS WHERE THE GROWING SEASON
HAS NOT ENDED.

CYCLONIC FLOW AROUND A POWERFUL ARE OF LOW PRESSURE OFF OF CAPE COD
CONTINUES TO LIFT N TODAY AND SO ITS PERIPHERAL INFLUENCES WILL
CONTINUE TO WANE. IN ITS WAKE...HIGH PRESSURE TO OUR W WILL SLOWLY
BUILD ACROSS THE EASTERN CAROLINAS.

STRONG SUBSIDENCE AND A VERY DRY AIRMASS WILL ENSURE A VIRTUALLY
CLOUDLESS AFTERNOON...ALTHOUGH A FEW HIGHER CLOUDS WILL CONTINUE TO
SKIRT THE AREA THROUGH EARLY AFTERNOON. PRECIPITABLE WATER VALUES
WILL BE AROUND A QUARTER OF AN INCH...AND THEY DO NOT GET MUCH LOWER
THAN THAT IN THESE PARTS. MINIMUM RELATIVE HUMIDITY VALUES WILL DROP
TO AROUND 25 PERCENT THIS AFTERNOON.

THE CANADIAN AIRMASS WILL SLOWLY WARM INTO THE WEEKEND.
CONSEQUENTLY...HIGHS THIS AFTERNOON SHOULD BE A DEG OR TWO AND
PERHAPS A CATEGORY HIGHER IN SOME PLACES THAN ON WED. THIS WILL
BRING HIGHS IN MOST AREAS NEAR OR JUST OVER THE 60 DEG MARK THIS
AFTERNOON. LOWS TONIGHT WILL BE A LITTLE LESS STRAIGHTFORWARD AND IT
LOOKS AS THOUGH THE GUIDANCE IS TRENDING ERRONEOUSLY HIGH. AT THIS
TIME...WILL STICK WITH LOWER TO MID 30S. THIS WILL BE COLD ENOUGH TO
BRING A FROST AND A POSSIBLE FREEZE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...RIDGING BOTH AT THE SURFACE AND ALOFT
DOMINATE THE ENVIRONMENT THROUGH THE SHORT TERM...CREATING SUNNY AND
WARMER CONDITIONS. 5H PATTERN BECOMES EVEN MORE AMPLIFIED AS LARGE
+2 SD RIDGE BULGES UP FROM THE GULF COAST...RAISING HEIGHTS TO 585DM
AND 8H TEMPS FROM AROUND 5C FRIDAY TO 9-10C SATURDAY. WITH RIDGING
THROUGH THE COLUMN...VERY DRY AIR AND SUBSIDENCE ALLOW FOR AMPLE
SUNSHINE THROUGH THE PERIOD...AND TEMPS WILL RISE FROM JUST BELOW
CLIMO FRIDAY...MID/UPPER 60S...TO ABOVE CLIMO SATURDAY...WHERE MANY
SPOTS WILL TOUCH 70. NEARLY IDEAL RADIATIONAL COOLING FRIDAY NIGHT
WILL HELP TEMPS FALL WELL INTO THE 30S ONCE AGAIN...WITH WARMER LOWS
SATURDAY FALLING ONLY TO A DEGREE OR SO EITHER SIDE OF 40...LOW 40S
ALONG THE IMMEDIATE COAST.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY...EXTENDED STARTS WITH A CONTINUATION OF THE
HIGHLY AMPLIFIED 5H RIDGE ACROSS THE EAST...WHILE SURFACE HIGH
BEGINS TO SLOWLY DRIFT NORTHEAST OFF THE COAST. THIS MAKES FOR
CONTINUED WARMTH AND SUNSHINE SUNDAY WITH TEMPS RISING WELL INTO THE
70S. MONDAY WILL BE A TRANSITIONAL DAY AS SURFACE HIGH SHUNTS WELL
TO THE NE AHEAD OF AN ADVANCING DEEP TROUGH PUSHING THROUGH THE
MIDWEST. THIS TURNS WINDS MORE EASTERLY...WHICH INCREASES LOW-LEVEL
MOISTURE. STILL NOT ANTICIPATING ANY SHOWERS ON MONDAY IN THE
PRE-FRONTAL REGIME...BUT INCREASED CLOUDINESS IS POSSIBLE DUE TO
DIURNAL CU. STILL...TEMPS WILL BE WELL ABOVE CLIMO WITH ENHANCED WAA
AHEAD OF THE ADVANCING COLD FRONT...WHICH IS STILL PROGGED FOR LATE
TUESDAY. AS NOTED BY PREVIOUS FORECASTER...THE LATE TIMING AND
WEAKENING UPPER SUPPORT WILL TEND TO SUPPRESS STRONG
CONVECTION...BUT SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG THE
BOUNDARY AS IT CROSSES THE AREA. MUCH COOLER TEMPS FOR WEDNESDAY
BEHIND THE FRONT...FALLING ONCE AGAIN TO SEVERAL DEGREES BELOW CLIMO.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 12Z...MVFR FOG IS POSSIBLE FOR THE FIRST 30 MINUTES OR SO AT
THE INLAND TERMINALS...OTHERWISE VFR. STRONG LOW PRESSURE IN THE
NORTHEAST PORTION OF THE COUNTRY WILL SLOWLY PULL AWAY TODAY. ANY
CLOUDS ROTATING AROUND IT WILL STAY NORTH OF THE REGION. LIGHT WINDS
WILL BECOME NORTHWESTERLY BY 13Z...A BIT GUSTY AFTER 14Z. WINDS
DIMINISH DIURNALLY THIS EVENING AS HIGH PRESSURE SLOWLY BUILDS IN.

EXTENDED OUTLOOK...MORNING FOG POSSIBLE SAT/SUN MORNING. OTHERWISE
VFR CONDITIONS SHOULD PREVAIL THROUGH THE EXTENDED PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM THURSDAY...THE CENTER OF HIGH PRESSURE WILL APPROACH
FROM THE W. THIS WILL ALLOW WINDS TO VEER SLIGHTLY...FROM NW TODAY
AND THIS EVE TO N TONIGHT.

THE MINI SURGE HAS ENDED AND WITH NO APPRECIABLE CHANGE IN THE
GRADIENT...DO NOT EXPECT WIND SPEEDS TO CHANGE MUCH...GENERALLY 10
TO 15 KT THIS PERIOD. SEAS WILL RANGE FROM 2 TO 3 FT.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...HIGH PRESSURE RIDGING OVER THE WATERS
THROUGH THE SHORT TERM CREATES PRIMARILY LIGHT AND VARIABLE WINDS
AND LOW-AMPLITUDE WAVES. ALTHOUGH PREDOMINANT WIND DIRECTION WILL
GRADUALLY SHIFT FROM NW AT THE START OF THE PERIOD...TO E BY
SATURDAY NIGHT...SPEEDS WILL BE 5-10 KTS OR LESS. WITHOUT ANY
MEANINGFUL SWELL EVIDENT IN THE SPECTRUM...SEAS WILL BE WIND-WAVE
DOMINATED...AND WITH ONLY LIGHT WINDS WILL REMAIN ONLY 1-2 FT.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY...HIGH PRESSURE DRIFTS SLOWLY OFF TO THE
NORTHEAST SUNDAY AND MONDAY AHEAD OF A COLD FRONT ADVANCING FROM THE
WEST. THIS CREATES A TIGHTENING PRESSURE GRADIENT...AND INCREASING
WIND SPEEDS AS THEY VEER FROM EASTERLY ON SUNDAY...TO SOUTHERLY BY
THE END OF THE PERIOD. SPEEDS INCREASE FROM 5-10 KTS EARLY...UP TO
10-15 KTS LATE SUNDAY AND THROUGH MONDAY. WITH INCREASED E/SE FETCH
AROUND DEPARTING HIGH...SOME LONGER PERIOD SWELL WILL ENTER THE
SPECTRUM BUT SIGNIFICANT SEAS WILL STILL BE WIND-WAVE
DOMINATED...RISING FROM 1-3 FT EARLY SUNDAY...TO 3-5 FT LATE MONDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RJD
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...DL
Hazardous weather outlook, Nov 8, 11:16 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1116 AM EST THU NOV 8 2012

NCZ087-096-099-105-SCZ017-023-024-033-053-091615-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-MARLBORO-DARLINGTON-DILLON-
MARION-INLAND HORRY-
1116 AM EST THU NOV 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MINIMUM RELATIVE HUMIDITY LEVELS WILL DROP TO 25 TO 30 PERCENT
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINIMUM RELATIVE HUMIDITY LEVELS WILL DROP TO 25 TO 30 PERCENT
FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-091615-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1116 AM EST THU NOV 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106>110-SCZ032-039-054>056-091615-
COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-FLORENCE-WILLIAMSBURG-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
1116 AM EST THU NOV 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST IS POSSIBLE TONIGHT WITH LOWS DROPPING TO THE MID 30S AND
AS LOW AS THE LOWER 30S IN A FEW PLACES WELL INLAND.

MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO 25 TO 30 PERCENT
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINIMUM RELATIVE HUMIDITY LEVELS WILL DROP TO 25 TO 30 PERCENT
FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

Nearby

Frost Advisories in South Carolina, 2012Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.